Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Red patches, itching in hand and stomach. High IgE level. Taken medicine. Next treatment?

Dear Doctor, I am suffering from large red patches appear and dissapear in an holf an hour like that since from last 3 years while in that condition feel itching in hand , stomach and other parts of the body but I under gone so many tests but the Doctors say no problem in body and it is due to some stress and some psychiatric probem and in IGE level seems to be high range in value means shows 519, for this I took tablets one year back but still not recovered. Please suggest how to proceed for the next treatment Thanks and Regards BABU.B
Asked On : Sun, 25 Nov 2012
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

Your condition is called urticaria and most people (80%) do NOT have allergies although the raised IgE level would suggest an underlying allergy.
Stress compounds the problem and causes the lesions to last longer but is not the cause.
You will need tests such as full blood count, iron levels, CRP, ANA, TSH fT4, TPO antibodies to exclude a secondary cause.
Long acting antihistamines such as Allegra 180mg plus cetirizine 10mg in the evening for 4 weeks is recommended. For an acute generalised eruption that does not respond to antihistamines, you will need a short course of steroids (Omnacortil 40 or Prednisolone 40mg once daily after food for 5 days) as the last resort.

I hope this helps.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor